Couldn't find what you looking for?

TRY OUR SEARCH!

I just stopped taking birth control pills after being on them for 10 years. Since I stopped I have had a headache that won't seem to go away?? Is this a normal side effect??

Loading...

I am having this same issue. Been on a progestrone only pill for two years, just stopped, now nonstop headaches. I've been on other b/c in years past and never had this problem. Also, two neg. preg. tests but no period, 10 days late. Hope someone has some info.



Thanks and Good Luck!
Reply

Loading...

Not sure if either of you have found an answer to the headaches associated with stopping birth control, but if you do would you post the answer? The same thing is happening with me. I'm 27 now and have been on birth control for 11 years now. I took Depo for about 8-9 years and never had a period, then switched to Yasmin and took that for 2 years skipping the placebo week so that I never had a period. January of this year, I started taking the placebo week of the Yasmin so that I could get my period back and in May I stopped taking the Yasmin all together as my husband and I are going to start trying to get pregnant. For the last 2 months, I have had almost a constant headache. It's there in the morning, and there almost every night. I can take Tylenol to get rid of it, but it comes back every morning/night.
Reply

Loading...

I went to the doctor today for this headache i've had for nine days straight now. It comes at night and lasts til morning, and seems to go away during the day time. Coincidently, I stopped birth control exactly nine days ago. Not by choice or for any reason, I just sort of put it aside not thinking about starting my new pack (holidays and all). Had I known I would end up with a pain like this, I would have never been so careless to forget about taking them.

I was expecting the doctor to order a cat-scan, due to how much pain I have been in, and she was about to until I told her about how I carelessly quit taking my BCP. She then told me it was probaly from a hormone withdraw. I plan to start back up when I get my next period, but now am scared to death to stop taking them ever again, like when I plan on getting pregnant! So now what?
Reply

Loading...

I stopped taking the pill last month after being on it for 10 years. I have had several headaches and migraines since then. I'm not sure what's causing them. I also have Crohn's, so I wonder if that may have something to do with it, too. It's so tough to tell. All I know is that I am miserable and have to stay in bed until they pass.
Reply

Loading...

So did your headaches go away? I've only been taking bc for 4 years, but I'm only 21 so it is like most of my menstral life... The thing is I will be off my ma's insurance soon so I won't be able to afford/want to pay for my continued use of Seasonale. I wanted to see what my body would do if I were to stop taking the pill... u know,. I wanted to know if I would be a crazy hormonal woman like the rest of normal women. My headache has been off and on consistantly for the past week or so.

So,.. any luck with the headaches going away?
Reply

Loading...

I just stopped taking my birth control as well and now I am starting to get headaches for the past three days. Any word as to how long these headaches will last or what to do to ease them?

Thanks!!!
Reply

Loading...

I stopped taking birth control pills for about 12 weeks now, and i'm still getting reoccurring headaches, that are so bad. I was on the pill (ortho trycyclen) for about 7 or 8 years straight.
I recently had a cold so my doctor told me my headaches were resulting form a sinus infection, for which i took antibiotics, but now i'm done with teh antibiotics & the headaches are still there!

They're terrible. Are there any suggestions on what to do to make them go away? Does anyone know how long they can last?
I'm constantly stressed about it too...which isn't helping the pain :-(

Don't know how much more I can take of this!
Any suggestions would be much appreciated!
Reply

Loading...

Hmmm...There doesn't seem to be an answer to this and whether it can be expected that they will go away. I am in the same predicament - I have been on Orthotrycyclin for over 3 years and came off it last week and I have had a headache for 5 days non-stop. It moves around my head and in some places it's not so bad and I can continue to do things with not as much pain, but within the next hour or so it can get move to other places like my temples, in my nose and around the back of my neck and give intense headaches and migraines if I don't manage it well. I've had these types of headaches about once every 4 months whilst I was on the pill and they eventually go, but can take about 10 days and I do usually suffer from headaches, but not the long term ones. This one is annoying because it doesn't seem to go and it feels like I have a swollen head and face and a stiff neck. Okay done complaining! I do hope this goes away and for all of you that are suffering the same problem. :-(
Reply

Loading...

I've been having the same issue. I was on the pill to regulate my periods and I stopped after 6 months because my doctor told me to so we could see if my periods would be normal after a few months. Now I'm always getting headaches. Tylonal won't get them to go away and my new doctor has no clue what to do about the headaches
Reply

Loading...

Has anyone had any lightheadedness with these headaches? I've had a horrible headache after being off birth control for 2 weeks. I also feel like i'm going to pass out frequently. If I stand up, my vision goes black for a couple of seconds, and i've been feeling dizzy. Do you think it's BC withdrawl or should I go see a doctor?
Reply

Loading...

I have had this exact same thing--dizzy, out of it feelings, headaches....
Reply

Loading...

I went off birth control about a month and a half ago. I was on it for 5 years and I'm 22. I have had contant headaches, stiff neck, hot flashes, and dizziness when I stand up. I have been assuming the headaches and other issues were from experiencing hormone withdrawl. I am going to call my doctor tomorrow because the headaches and dizziness are pretty consistent for the past week. I am hoping that she will say they will go away hopefully by the 3 month time span it takes for your body to adjust.

Regardless, I am happy I went off birth control because I was experiencing increased blood pressure and anxiety while on them. I always knew putting extra hormones and taking a pill everyday had an effect on my body, but am shocked at how my body is reacting when I am off of them.
Reply

Loading...

i have been on the pill for 12 - 13 years. i have had a break twice and each time i have had really bad pressure headaches, stiff neck feels like my brain is expanding. when i went back on the pill they stopped...also i was very moody i became very nasty to my partner.... i know its hormone withdrawl but i want to start a family. but i am 2 scared to stop the pill now because i just cant go through that pain...any suggestions on what to do? has anyone had the same thing how long did it last before you went back to normal????
Reply

Loading...

I was on birth control for about a year. I stopped taking it about a month ago and for the past week i have been having HORRIBLE headache. They are mainly on the top of my head! Help!
Reply

Loading...